Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/70169
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Rank test of location optimal for hyperbolic secant distribution
Author: Kravchuk, O.
Citation: Communications in Statistics-theory and Methods, 2005; 34(7):1617-1630
Publisher: Marcel Dekker Inc
Issue Date: 2005
ISSN: 0361-0926
Statement of
Responsibility: 
O. Y. Kravchuk
Abstract: There are at least two reasons for a symmetric, unimodal, diffuse tailed hyperbolic secant distribution to be interesting in real-life applications. It displays one of the common types of non normality in natural data and is closely related to the logistic and Cauchy distributions that often arise in practice. To test the difference in location between two hyperbolic secant distributions, we develop a simple linear rank test with trigonometric scores. We investigate the small-sample and asymptotic properties of the test statistic and provide tables of the exact null distribution for small sample sizes. We compare the test to the Wilcoxon two-sample test and show that, although the asymptotic powers of the tests are comparable, the present test has certain practical advantages over the Wilcoxon test.
Keywords: Cauchy distribution; Hyperbolic secant distribution; Logistic distribution; Two-sample rank test; van der Waerden test; Wilcoxon test.
Rights: Copyright © Taylor & Francis, Inc.
RMID: 0020114484
DOI: 10.1081/STA-200063236
Appears in Collections:Agriculture, Food and Wine publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.